MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE W/OUT BAG 1CT EN ES; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE W/OUT BAG 1CT EN ES; PUMP, BREAST, POWERED
Model Number 101041360
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the customer alleged to medela llc that her pump in style max flow had low suction.Additionally, she alleged that she developed mastitis and was hospitalized for three days and received prescription medication.
 
Additional Manufacturer Narrative
Customer service verified that the customer was using the correct kit components, and a replacement pump was sent to the customer.In follow up with a complaint handler on 8/20/2024, the customer stated that her symptoms first appeared on (b)(6) 2024 and was diagnosed with mastitis.She received an iv antibiotic for 48 ours and 2 weeks of oral antibiotics.She has completed the antibiotics, and the mastitis is resolved.Based on the results of our internal investigation (reference number (b)(4)), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) % for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
PUMP IN STYLE W/OUT BAG 1CT EN ES
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key20033363
Report Number1419937-2024-00013
Device Sequence Number3048201
Product Code HGX
UDI-Device Identifier00020451401447
UDI-Public020451401447
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041360
Device Catalogue Number101041360
Device Lot Number0000701352
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/07/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale